Alert archive / New York / Small Craft Advisories in 2024
Small Craft Advisory 32, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 28, 2024, 4:30 PM EDT. It took effect at Mar 29, 2024, 11:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2024, 4:30 PM EDT (20:30 UTC)
- In effect from
- Mar 29, 2024, 11:00 AM EDT
- Expired
- Mar 30, 2024, 10:38 AM EDT
- In force
- 24 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
220 WHUS71 KBUF 282030 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 430 PM EDT Thu Mar 28 2024 LOZ043-044-290430- /O.NEW.KBUF.SC.Y.0032.240329T1200Z-240330T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 430 PM EDT Thu Mar 28 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 8 AM Friday to 8 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-290430- /O.NEW.KBUF.SC.Y.0032.240329T1400Z-240330T1200Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 430 PM EDT Thu Mar 28 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 8 AM EDT SATURDAY... * WHAT...West winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 10 AM Friday to 8 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-290430- /O.NEW.KBUF.SC.Y.0032.240329T1400Z-240330T0800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 430 PM EDT Thu Mar 28 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 4 AM EDT SATURDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 10 AM Friday to 4 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PP
7 follow-up statements
125 WHUS71 KBUF 290259 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1059 PM EDT Thu Mar 28 2024 LOZ043-044-291100- /O.CON.KBUF.SC.Y.0032.240329T1200Z-240330T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1059 PM EDT Thu Mar 28 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 8 AM Friday to 8 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-291100- /O.CON.KBUF.SC.Y.0032.240329T1400Z-240330T1200Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1059 PM EDT Thu Mar 28 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 8 AM EDT SATURDAY... * WHAT...West winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 10 AM Friday to 8 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-291100- /O.CON.KBUF.SC.Y.0032.240329T1400Z-240330T0800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1059 PM EDT Thu Mar 28 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 10 AM Friday to 4 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
130 WHUS71 KBUF 290757 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 357 AM EDT Fri Mar 29 2024 LEZ040-041-291600- /O.EXB.KBUF.SC.Y.0032.240329T1700Z-240330T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 357 AM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 1 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-291600- /O.EXB.KBUF.SC.Y.0032.240329T1700Z-240330T0300Z/ Upper Niagara River and Buffalo Harbor- 357 AM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 1 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-291600- /O.EXT.KBUF.SC.Y.0032.240329T1500Z-240330T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 357 AM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 knots and waves 6 to 9 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 11 AM this morning to 11 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-291600- /O.EXT.KBUF.SC.Y.0032.240329T1800Z-240330T1500Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 357 AM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT SATURDAY... * WHAT...West winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 2 PM this afternoon to 11 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-291600- /O.EXT.KBUF.SC.Y.0032.240329T1700Z-240330T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 357 AM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EDT SATURDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 1 PM this afternoon to 5 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
945 WHUS71 KBUF 291433 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1033 AM EDT Fri Mar 29 2024 LOZ043-044-292245- /O.CON.KBUF.SC.Y.0032.240329T1500Z-240330T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1033 AM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 knots and waves 6 to 9 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-292245- /O.CON.KBUF.SC.Y.0032.240329T1800Z-240330T1500Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1033 AM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 2 PM this afternoon to 11 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-292245- /O.CON.KBUF.SC.Y.0032.240329T1700Z-240330T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1033 AM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 5 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-292245- /O.CON.KBUF.SC.Y.0032.240329T1700Z-240330T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1033 AM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-292245- /O.CON.KBUF.SC.Y.0032.240329T1700Z-240330T0300Z/ Upper Niagara River and Buffalo Harbor- 1033 AM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
806 WHUS71 KBUF 292009 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 409 PM EDT Fri Mar 29 2024 LOZ043-044-300415- /O.CON.KBUF.SC.Y.0032.000000T0000Z-240330T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 409 PM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 knots and waves 6 to 9 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-300415- /O.CON.KBUF.SC.Y.0032.000000T0000Z-240330T1500Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 409 PM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-300415- /O.CON.KBUF.SC.Y.0032.000000T0000Z-240330T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 409 PM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 5 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-300300- /O.CON.KBUF.SC.Y.0032.000000T0000Z-240330T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 409 PM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-300300- /O.CON.KBUF.SC.Y.0032.000000T0000Z-240330T0300Z/ Upper Niagara River and Buffalo Harbor- 409 PM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
597 WHUS71 KBUF 300238 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1038 PM EDT Fri Mar 29 2024 LEZ020-040-041-300345- /O.CAN.KBUF.SC.Y.0032.000000T0000Z-240330T0300Z/ Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1038 PM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$ LOZ043-044-301045- /O.CON.KBUF.SC.Y.0032.000000T0000Z-240330T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1038 PM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-301045- /O.CON.KBUF.SC.Y.0032.000000T0000Z-240330T1500Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1038 PM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-300900- /O.CON.KBUF.SC.Y.0032.000000T0000Z-240330T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1038 PM EDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 5 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
815 WHUS71 KBUF 300801 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 401 AM EDT Sat Mar 30 2024 LOZ042-300915- /O.CAN.KBUF.SC.Y.0032.000000T0000Z-240330T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 401 AM EDT Sat Mar 30 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LOZ043-044-301500- /O.CON.KBUF.SC.Y.0032.000000T0000Z-240330T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 401 AM EDT Sat Mar 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 20 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-301500- /O.CON.KBUF.SC.Y.0032.000000T0000Z-240330T1500Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 401 AM EDT Sat Mar 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
805 WHUS71 KBUF 301438 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1038 AM EDT Sat Mar 30 2024 LOZ043>045-301545- /O.CAN.KBUF.SC.Y.0032.000000T0000Z-240330T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1038 AM EDT Sat Mar 30 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 2:25 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 28, 2:25 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 225 PM EDT Thu Mar 28 2024 .SYNOPSIS... Ridge of high pressure will continue to build east into the eastern Great Lakes region this afternoon and linger across the area through Saturday morning, supporting a couple of days of cool, dry weather. Low pressure will then move across the southern Great Lakes late Saturday through early Sunday, supporting a chance of some rain and wet snow. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Visible satellite imagery this afternoon depict clouds skies prevailing across the eastern portions of the area due to low pressure impacting New England. Meanwhile to the west, diurnal cumulus have been sprouting early this afternoon across the areas inland from the lake shadows of Western New York and the northern Genesee Valley. Outside of the cloud cover, high pressure centered over northern portions of the Ontario Canandian province is spanning across the central and eastern Great Lakes, supporting quiet weather to prevail. Temperatures today will remain near average today with highs in the mid to upper 40s across the lower elevations and low 40s across the higher terrain. Tonight, cloud cover will persist across the eastern Lake Ontario region due to the aforementioned low impacting New England. Western New York however will see some of the cloud cover diminish overnight. Lows tonight will fall into the upper 20s to the lower 30s across the vast majority of the area, the one exception will be a few mid 20s for the typical cooler spots in the Southern Tier. Dry weather will prevail Friday and Friday night due to the entrance of a mid-level ridge pushing east acros the eastern Great Lakes. Temperatures will be quite similar to today with highs in the upper 30s to low 40s across the higher terrain and low to mid 40s elsewhere, along with lows ranging in the upper 20s to low 30s. Additionally, should note that Friday will feature a breezy west to northwest wind. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Showery conditions for the middle portion of the weekend/short term forecast period. A weakening shortwave trough and sfc low will track across the region Saturday afternoon causing showers to move into the area, mainly south of Lake Ontario. As the batch of showers tracks into the area, weakening of the sfc low and trough with eastward progression will start to result in decreasing density of the shower coverage over the region. Whats left with this batch of showers will track southeast away from the forecast area later Saturday evening. A second shortwave trough will track west to east just north of Lake Ontario Saturday night. Showers will increase some from the northwest to the southeast, especially for the north country where the trough will be closest to. Showers over the eastern portions of the forecast area should be minimal. This will be in part due to moisture with this next shortwave will be on the lower side with PWats generally around a third of an inch and the trough will be in more of a weakening stage during this time. Rainfall amounts should range from a few hundredths of an inch near the south shore of Lake Ontario to around a tenth of an inch near the NY/PA border. Temperatures should be just cool enough for rain showers to mix with or change to snow for Saturday night, mainly across the higher terrain. Temperatures for the period should be near to a few degrees above normal. && .LONG TERM /MONDAY THROUGH THURSDAY/... On Monday an elongated and increasingly positively-tilted upper level trough will extend from the Rockies across the northern Great Plains...with lee-side surface cyclogenesis supporting the continued development of a broad surface low over the central and southern Plains states. Northeast of this low...a tight low-level baroclinic zone will extend eastward across the Ohio Valley...with one or more weak disturbances rippling east along this feature and possibly bringing the chance of a few light showers to western New York. With continued poor model agreement in the positioning of the frontal zone and consequently the track of any disturbances riding eastward along it...have elected to keep PoPs for Monday confined to the low chance range for now. Otherwise Monday looks to offer a milder than normal start to the month of April...with highs mostly ranging through the 50s. After that the above mentioned upper trough will get sheared apart...with the bulk of its energy ejecting northeastward across the Plains states into the Great Lakes and Northeast...where this looks to engage in a complex interaction with northern stream energy dropping southeastward from Canada during the middle and latter portions of the week. The corresponding surface low will continue to develop and track northeastward toward our area Monday night and Tuesday...then will pass somewhere across our region between Tuesday night and Wednesday...before redeveloping off the New England coastline Thursday. This would result in a likelihood of fairly widespread precipitation developing across our area between later Monday night and Tuesday...then lingering through Wednesday before gradually tapering off thereafter. As has been the case so far with this system...the various guidance packages continue to exhibit differences in how the two supporting streams of energy may interact...which then leads to differences in the overall strength and track of the low and consequently what precipitation types we might ultimately expect and when. A current model consensus suggests that temps should remain warm enough to support primarily rain through at least the first part of Tuesday night...with a little snow then possibly mixing in across the higher terrain later on in the night. More rain and possible higher elevation wet snow then looks to follow for Wednesday...before colder air wrapping in behind the system potentially brings about a more general accumulating wet snowfall Wednesday night into Thursday morning. Meanwhile temperatures should gradually cool through the period...with slightly above average highs on Tuesday giving way to somewhat below average readings for both Wednesday and Thursday. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... Despite overcast skies across the eastern Lake Ontario region this afternoon, and a few diurnal cumulus across western New York, all TAF sites have improved to VFR. Heading into this evening, high pressure will build into the region supporting a gradual clearing across Western New York. However, VFR clouds will persist east of Lake Ontario due to low pressure impacting New England. High pressure will then persist Friday and Friday night supporting VFR conditions to prevail. Outlook... Saturday...VFR, but with showers possible far west late. Saturday night...MVFR/IFR with rain and wet snow. Sunday...MVFR/IFR early with a chance of rain and snow showers, improving to VFR. Monday...VFR to MVFR with a chance of rain. Tuesday...MVFR with the likelihood of rain. && .MARINE... West winds have backed to the southwest this afternoon. Winds will become northwest tonight through Friday. Winds will be strong enough to produce some chop on Lake Erie and Lake Ontario, but winds and waves will generally remain below Small Craft Advisory criteria through tonight. A period of stronger WNW winds will develop on Lake Ontario Friday through Friday night, with solid Small Craft Advisory conditions on the central and eastern portion of Lake Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...EAJ NEAR TERM...EAJ SHORT TERM...SW LONG TERM...JJR AVIATION...EAJ MARINE...EAJ/Hitchcock
Hazardous weather outlook, Mar 28, 4:01 AM EDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 401 AM EDT Thu Mar 28 2024 NYZ001>008-010>014-019>021-085-290930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 401 AM EDT Thu Mar 28 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-290930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 401 AM EDT Thu Mar 28 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
Nearby
Small Craft Advisories in New York, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.